advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Dover, New Hampshire, USA:

I am 45 years old, have had type 1 diabetes for 17 years, and I recently had a severe low sugar attack with convulsions. I was taken to the hospital by ambulance, kept for four hours (until I could hold down food and my sugars stabilized), then released. Besides the convulsions, I vomited anything they tried to give me, and then I had diarrhea.

Since then, I have been extremely fatigued. My muscles ached so badly for about five days afterward, I could hardly go up and down stairs or move my arms. I am finally clearing out of a brain fog, but I am still having a hard time focusing and remembering. I feel depressed, although I take medication. The tip of my tongue tastes metallic and food tastes strange.

I am trying to continue my life as before, but it just doesn't feel right. My husband and I have our own consulting business, so he travels a lot, and I run the administrative end from home. Are there supplements I can take or foods I can eat to help restore balance? Are some of the after effects I am experiencing normal? What can I do to gain some normalcy? I am tired of feeling so crummy!

Answer:

It sounds similar to many hypoglycemic episodes that my patients experience. Supplements and/or vitamins have been helpful to many of my patients, but there is no direct scientific evidence that they either help or hurt you.

I would consult with your physician regarding any additional supplements. I would also try to determine why your blood glucoses are dropping and you are having severe hypoglycemic reactions.

ABS

DTQ-20031021134515
Original posting 26 Oct 2003
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.